Wisconsin, 2006

Hail in Wisconsin, June 18, 2006

June 18, 2006 · NWS ARX · 2 events in 1 county or zone

Penny to nickel size hail was reported by the public.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Penny to nickel size hail was reported by the public.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 18, 2:00 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT SUN JUN 18 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TUESDAY THROUGH
WEDNESDAY.

18Z SURFACE ANALYSIS INDICATED WEAK COLD FRONT EXTENDING FROM
NORTHEAST WISCONSIN...INTO EASTERN IOWA. CONVECTION WAS DEVELOPING
AHEAD OF FRONT ACROSS EASTERN WISCONSIN. MEANWHILE...VISIBLE
SATELLITE SHOWING MAINLY CLEAR SKIES ACROSS CENTRAL AND SOUTHERN
MINNESOTA...ALTHOUGH COLD POOL CLOUDS SEEN ROTATING SOUTHWARD OUT OF
NORTHERN MINNESOTA. FARTHER SOUTH AND WEST WEAK SHORTWAVE MOVING
THROUGH SOUTHERN SOUTH DAKOTA WAS MAINTAINING CONVECTION FROM SOUTH
DAKOTA INTO NORTHWEST IOWA.

12Z 18JUN06 MODELS ARE SIMILAR IN THEIR SOLUTIONS THROUGH THE
FORECAST PERIOD. IN THE SHORT TERM...FRONT TO CONTINUE TO PUSH EAST
TONIGHT. COOLER AND DRIER AIR WILL THEN CONTINUE TO SPILL INTO THE
FORECAST FROM THE NORTHWEST. COLD POOL CLOUDS AND SHOWERS ACROSS
NORTHERN MINNESOTA SHOULD REMAIN TO THE NORTH OF THE AREA...BUT
CANT RULE OUT A FEW SPRINKLES FALLING OUT OF THE ASSOCIATED MID
DECK TONIGHT...ESPECIALLY ACROSS THE FAR NORTHERN AREAS.

HIGH PRESSURE THEN BUILDS INTO THE REGION MONDAY AND MONDAY NIGHT
WITH QUIET WEATHER EXPECTED. AS THE HIGH MOVES EAST LATE
MONDAY NIGHT...NEXT SHORTWAVE WILL MOVE ALONG THE CANADIAN BORDER.
THIS WILL INDUCE A SURFACE LOW TO DEEPEN ACROSS THE PLAINS. RETURN
FLOW ON BACK SIDE OF THE HIGH WILL INCREASE THE LOW LEVEL JET ALONG
WITH THE MOISTURE TRANSPORT. FORCING WILL REMAIN TO THE WEST OF THE
AREA MONDAY NIGHT. MOISTURE TRANSPORT INCREASES INTO THE REGION ON
TUESDAY. HAVE INTRODUCED SOME TIMING IN THE TUESDAY TIME FRAME. LOOKS
AS THOUGH BETTER CHANCES FOR CONVECTION WILL BE TUESDAY AFTERNOON AND
NIGHT AS ATMOSPHERE DESTABILIZES. NAM SHOWING AROUND 40 KNOTS OF 0-
6 KM SHEAR AS WELL. SYSTEM SHOULD MOVE THROUGH ON WEDNESDAY. HAVE
KEPT THE POPS IN FOR WEDNESDAY...BUT DID REMOVE THEM WEDNESDAY
NIGHT AS ASSOCIATED BOUNDARY SHOULD BE SOUTHEAST OF THE AREA.

GUIDANCE TEMPERATURES LOOK REASONABLE OVER THE NEXT SEVERAL DAYS.
TEMPERATURES LOOK TO REMAIN NEAR OR SLIGHTLY ABOVE NORMALS.

.LONG TERM...THURSDAY THROUGH SUNDAY

THE MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT WITH THE OVERALL
SYNOPTIC PATTERN THROUGH THE PERIOD. FAST ZONAL FLOW WILL PERSIST
ACROSS THE NORTHERN TIER OF STATES THROUGH FRIDAY...THEN TROUGHING
DEVELOPS FOR THE WEEKEND FROM THE GREAT LAKES THROUGH NEW ENGLAND.
BIGGEST CONCERN IS FOR THURSDAY AND FRIDAY WITH DECENT BAROCLINIC
ZONE SETTING UP SOMEWHERE ACROSS THE UPPER MIDWEST. PATTERN IS
FAVORABLE FOR DESTABLIZATION ALONG THE SOUTHERN PERIPHERY OF THE
WESTERLIES...RESULTING IN MCS DEVELOPMENT. TIMING AND LOCATION
DIFFICULT AT THIS POINT...BUT MODELS HINTING AT BEST ACTIVITY TO
OUR SOUTH ACROSS IOWA AND ILLINOIS. WITH THESE UNCERTAINTIES WILL
LEAVE EXTENDED AS IS WITH FRIDAY THROUGH SUNDAY PERIOD REMAINING
DRY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RABERDING
Hazardous weather outlook, Jun 18, 3:00 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CDT SUN JUN 18 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
400 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH THURSDAY AS A
SERIES OF LOW PRESSURE SYSTEMS MOVE QUICKLY EAST THROUGH THE REGION.
AT THIS TIME...IT APPEARS THAT THERE WILL BE A CHANCE THAT SOME OF
THUNDERSTORMS MAY BECOME SEVERE ON LATER TUESDAY AFTERNOON AND
EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL. ADDITIONAL SEVERE WEATHER THREATS MAY BE POSSIBLE FROM
WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...SPOTTER
ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

The radar

The La Crosse radar (KARX), 94 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Grant

When
June 18, 3:50 PM CST to 3:55 PM CST
Where
Grant County, 5 mi NW of Patch Grove
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.983, -91.033

Hail, Grant

When
June 18, 4:05 PM CST
Where
Grant County, Patch Grove
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.933, -90.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506145, 5506146.